Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Teeth chattering, cold hands and feet, excessive perspiration. Can it be depression?

Hi.. It s the 4th day and my teeth wouldn t stop chattering. The teeth chattering has disrupt my sleep and it gets worse everyday. It s starting to affect the way I talk. I m slurring already and it s beginning to affect my job. Besides that, I also have cold hands and feet . I perspire more than usual. I went to see the doctor and he said it might be thyroid . My sister has thyroid and the doctor said it s hereditary. Besides thyroid, can it be depression? 6 months ago, I have suffered depression. Back then, the doctor prescribed lorazepam and aposertraline for me. I was suppose to take the medication for at least 5 continuous months, but I stopped after 2 mths. Recently, I feel like it s coming back. I m very stress at work and with my life too. Im starting to break things when I get angry... I ll throw and slam everything I could lay my hands on.. I get so angry all the time and emotional too.. My boyfriend is my victim. With this teeth chattering and all, I m getting more stressed up and anxious. I m waiting for my blood test result tomorrow to see if I have thyroid. Meanwhile the doctor prescribes propanalol for me to control my chattering teeth and jaw. It s not working! My whole mouth is still chattering. It s getting worse! I m so angry! Cos I can t believe I was give a lousy medicine. If it s not thyroid, what could it be? My depression? I think I m suffering from bipolar. What s wrong with me? Please help me. I m only 22 yrs old..
Asked On : Fri, 29 Jun 2012
Answers:  1 Views:  212
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

It is likely that your symptoms are due to a psychological cause - probably a depression or anxiety-related problem. Moreover, it's clear that you are quite stressed out and are in significant distress. Also, since you've had a recent history of depression for which you discontinued medication permaturely, you have a risk for relapse of symptoms. So, I would strongly advise you consult a psychiatrist for a detailed psychological assessment and further treatment. There are effective treatment options - in the form of medication or counselling / psychotherapy which will help you overcome your problems.

Wish you all the best.

- Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor